MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has been returned to olympus but not yet evaluated.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports after an endobronchial ultrasound-guided sheath (ebus-gs) procedure using a single use guide sheath kit, the staff of the facility confirmed with an x-ray that the impermeable tip of sheath had fallen into the patient's bronchi.No additional measures such as recovery of the impermeable chip are being implemented at this time, and the progress will be observed.No health issues at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the missing radiopaque tip was not sent for evaluation.The tip of the tube was completely crushed and deformed into an elliptical shape.The position where the x-ray opaque tip was fixed was confirmed from the fixation mark of the x-ray opaque tip left on the tube, but there was no abnormality.The insertion part was observed to be buckled at a point about 500mm from the tip.The tube was compressed and buckled near the hand.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported issue was likely caused by the following mechanism: when the inductor was inserted, the tip of the inductor was in a bent state.The inductor joint was caught on the x-ray opaque tip.The actuator was moved forward and backward while the joint of the inductor was caught by the x-ray opaque tip, and the guide sheath was pulled in the pulling direction.The x-ray opaque tip was pushed and pulled while being caught by the inductor, and the position of the x-ray opaque tip was displaced.Since the x-ray opaque tip was slanted with respect to the tube, when the inductor was projected, it was caught by the x-ray opaque tip and fell off.Furthermore, compression buckling of the tube is caused by trying to withdraw the instrument (forceps, brush, guide, biopsy needle) from the guide sheath in a state where it cannot be retracted.Compression buckling likely occurred due to the force applied to the tube in the compression direction.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿when inserting a treatment tool or ultrasonic probe into the guide sheath outside the endoscope, when inserting a treatment tool or ultrasonic probe into the guide sheath inserted into the endoscope, when inserting the treatment tool or ultrasonic probe into the guide sheath when moving the probe back and forth, and when pulling out the treatment tool or ultrasonic probe from the guide sheath, keep the tip of the inducer straight in the case of the inducer, and close the cup of the biopsy forceps in the case of the biopsy forceps.In the case of a biopsy brush, pull the brush part into the tube and do it slowly.If you feel any abnormal catch or resistance, do not stick out the treatment tool or ultrasonic probe from the tip of the guide sheath, and stop using it immediately.[the x-ray opaque tip of the guide sheath may be misaligned or fall off.] ¿when using a guide sheath, do not apply a strong angle to the endoscope.If the resistance is high and it is difficult to insert the ultrasonic probe or treatment tool inserted into the guide sheath and the guide sheath into the endoscope or pull it out from the endoscope, the ultrasonic probe or treatment tool cannot be pulled out from the guide sheath.If so, return the endoscope angle to the point where it can be inserted and removed without difficulty.If it still does not pull out, pull the guide sheath, ultrasound probe or procedure, and endoscope together from the patient.[the x-ray opaque tip of the guide sheath may be misaligned or fall off.Alternatively, other damage to the equipment may occur.]¿ ¿when inserting an ultrasonic probe or treatment tool into the guide sheath inserted into the endoscope, slowly move the guide sheath within the field of view of the endoscope or under fluoroscopy and insert the x-ray opaque tip inside the guide sheath.Insert after confirming that there are no abnormalities such as misalignment or dislocation.If any abnormality is suspected, discontinue use.¿ ¿after the guide sheath is pulled out from the endoscope, the tube buckles or tears in the guide sheath, the position of the x-ray opaque tip shifts, and the tip falls off regardless of whether or not the guide sheath is reinserted into the endoscope.Make sure that there are no abnormalities such as.Do not use it if any abnormality is suspected.If the x-ray opaque chip has fallen off, and if it has fallen into the body, check that it has not fallen into the body.¿ ¿when inserting the treatment tool into the guide sheath, do not force it if there is significant resistance.Also, do not insert the biopsy forceps with the cup open or with the brush part of the biopsy brush protruding from the tube.It may cause damage to the endoscope and this product.¿ this supplemental report includes an update to h3 from the initial medwatch.Also, a correction has been made to g2 to provide information that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16063002
Report Number9614641-2022-00863
Device Sequence Number19344133
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number27K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown